LUPUS UK
21,404 members • 16,932 posts

Purple striae/stretchmarks?

Hi, sorry for the disturbing photo. Does anyone have stretchmarks on the belly and hips? They started appearing after a very bad flare last year which required plasmapheresis, cyclophosphamide and 60mg predisolone. I have two long symmetrical ones on the side of my hips (that I suspect were probably caused by hanging the catheter bag on my pants). Small ones are getting longer and new ones seem to be appearing, but I don’t think my belly expanded that drastically to have produced such scars? :( My rheumy only suggested stretchmark cream to prevent new ones. Any insights/advice? 😩

My lupie meds:

Calcium and vit D

Hydroxychloroquine

Prednisolone 10 mg

CellCept 1000 mg BD

4 Replies
oldest • newest

Hi ellejay46 😊🌸🌿🦋

If I were you I’d see the dermatologist for those stretch marks. Skin is his specialty. He should know whether this is normal or not a year post procedures. Better to be safe than sorry. Best wishes for a good outcome.

😊🌸🌿🦋🤗💕😘

2 likes
Reply

Thank you honeybug :)

1 like
Reply

They are listed as a side effect of corticosteroids - the 60mg was pretty high and maybe you are pretty sensitive to the ongoing low dose. I've been on pred for 9 years but never at really high doses and have never noticed stretchmarks.

healthline.com/health/stret...

explains it pretty well.

4 likes
Reply

Thank you PMRpro! The website is indeed useful. 😊

Reply

You may also like...